MAUDE Adverse Event Report: B.BRAUN MEDICAL SAS SURECAN SAFETY II; NEEDLES FOR ACCESS PORT

B.BRAUN MEDICAL SAS SURECAN SAFETY II; NEEDLES FOR ACCESS PORT
Model Number 4447051-02
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
I accessed the above patient's port with the new 20g port needles.When i drew back, blood immediately began seeping around the needle and running down the patient's chest.It required me to remove the needle and apply light pressure for 30 seconds and re-access port.
 
Additional Manufacturer Narrative
Batch history review: we have checked the manufacturing file of batch nr21b10g8671 which complies with our specifications and does not present any discrepancy.Another similar complaint was reported to us on this batch of needles released in february 2021.Investigation results: we did not receive the complaint sample for investigation.Conclusion: without the complaint sample for investigation, no thorough investigation is possible and we cannot conclude on the real cause of the incident.If new element become available in the future, we will reopen this complaint.This is a rare incident (<0.0001%), no corrective action is envisaged for the moment.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.The actual defective device is a valuable tool in investigating the cause of this incident.Review of the batch history records was also performed for the reported lot number and no non-conformances or deviations were noted during the manufacturing process or final inspections.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
SURECAN SAFETY II
Common Device Name
NEEDLES FOR ACCESS PORT
Manufacturer (Section D)
B.BRAUN MEDICAL SAS
26 rue armengaud
saint cloud, 92210
FR  92210
Manufacturer (Section G)
B.BRAUN MEDICAL SAS FRANCE
30 avenue des temps modernes
chasseneuil du poitou 86360
FR   86360
Manufacturer Contact
catherine boismenu
30 avenue des temps modernes
chasseneuil du poitou, 86360
FR   86360
MDR Report Key13383751
Report Number9612452-2022-00004
Device Sequence Number16994397
Product Code PTI
UDI-Device Identifier04046955156399
UDI-Public04046955156399
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K170897
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2024
Device Model Number4447051-02
Device Catalogue Number4447051-02
Device Lot Number21B10G8671
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer12/29/2021
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale